MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" (18 CM) APPX 0.24 ML, SMALLBORE EXT SET W/MICROCLAVE® CLEAR, CLAMP, ROTATING; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" (18 CM) APPX 0.24 ML, SMALLBORE EXT SET W/MICROCLAVE® CLEAR, CLAMP, ROTATING; STOPCOCK, I.V. SET
Catalog Number MC3302
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
The event involved a 7" (18 cm) appx 0.24 ml, smallbore ext set w/microclave¿ clear, clamp, rotating luer where the customer reported that tubing change for the left radial pal was due and the customer clamped the fused extension piece and disconnected the old tubing.After swabbing, the user connected the new tubing and unclamped fused extension piece.The customer zeroed arterial line and checked that all the connections were tight and it was confirmed that they were.After charting the action, the user checked to see if any blood backed up since the tubing change (this was done within a few minutes of the change) and noted that some blood had backed up.The customer drew up a heparin flush and went to the side of the bed closest to the line to flush the pal.Upon closer inspection the customer noticed that blood was backed up and leaking from the fused cap.The fused extension piece itself seemed to be damaged, or the cap itself was malfunctional, leading to blood back up and blood leaking onto the bed.The customer clamped the fused extension piece and paged the picc rn.With the picc rn, they manually occluded the artery so that the extension piece could be switched out from the hub.The art line continues to draw blood back and flush well.New tubing was connected.Line was flushed and zeroed again.The product had been in use for 96hrs at the time of the event.During this time, it was connected to the arterial catheter on one end and the mating device used in our arterial set is the cardiomed medport4 add-on kit w/internal flush stopcock (ref mp4-msp6s2r).These devices would then have a line patency heparin infusing through at 1ml/hr and the access ports would have been used to draw blood samples intermittently.It appears that the malfunction occurred directly after attaching a new medport4 line to the fused cap end of the extension piece.There was no harm since caught by the rn very promptly, there was minimal blood loss and no treatment delays.
 
Additional Manufacturer Narrative
The reported complaint of a leak could not be confirmed.Without the return of the sample or a photo/video a comprehensive review cannot be performed and a probable cause cannot be determined.A lot history review was unable to be performed as no lot number was provided.

Brand Name
7" (18 CM) APPX 0.24 ML, SMALLBORE EXT SET W/MICROCLAVE® CLEAR, CLAMP, ROTATING
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21580101
Report Number9617594-2025-00452
Device Sequence Number9456953
Product Code FMG
UDI-Device Identifier00887709037267
UDI-Public00887709037267
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMC3302
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Initial Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown